Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 7, 2021, 9:47 PM CDT for Pontotoc County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 9:47 PM CDT (02:47 UTC)
- Expired
- Apr 7, 2021, 10:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
County Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted.
483
WWUS84 KMEG 080247
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
947 PM CDT Wed Apr 7 2021
MSZ015-016-022-023-080315-
Pontotoc MS-Lee MS-Calhoun MS-Chickasaw MS-
947 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Southwestern Lee County in northeastern Mississippi...
Northeastern Calhoun County in northeastern Mississippi...
Northern Chickasaw County in northeastern Mississippi...
At 947 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 9 miles west of Houlka, or 14 miles northwest of Houston,
moving east at 35 mph.
People in Pontotoc...southwestern Lee...northeastern Calhoun and
northern Chickasaw Counties should monitor this storm closely.
LAT...LON 3392 8926 3416 8927 3416 8925 3426 8925
3437 8870 3400 8872
TIME...MOT...LOC 0247Z 253DEG 33KT 3405 8918
$$
SGWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 9:35 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 7, 9:35 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Memphis TN 935 PM CDT Wed Apr 7 2021 .DISCUSSION... Upper low is tracking into western MO with a cold front stretching from north central AR into the Arklatex. A large area of showers with embedded thunderstorms located within a pre-frontal trough stretches roughly N-S across West TN and North MS. A few bowing segments produced some isolated damaging winds in eastern AR earlier this evening otherwise heavy rain has been the main impact so far. It seems that the convection has out run the best deep layer shear which is still located across central Arkansas. As a result wind fields are not all that strong across West TN and North MS. Mid level lapse rates are also marginal at best. Any strong winds will need to be generated from downbursts associated with precip loading and since there isn't really the instability to support strong updrafts and deep convection the threat for severe weather is diminishing with this initial round of convection. Main threat with this initial round is heavy rain, isolated flash flooding and some gusty winds. Back to the west...seeing some redevelopment along the front from eastern to central Arkansas but with the lack of instability this activity is struggling. The latest CAMS and WoFS indicate that the activity will continue to struggle. Some hi-res models, including the WoFS, are showing some of the convection across west-central MS pushing into NE MS after midnight. The instability is not great but the deep layer shear does start to increase across that area around midnight so this could aid in storm organization and strengthening. Confidence in this occurring is not great but we certainly need to keep an eye out for the possibility. SJM && PREV DISCUSSION... /issued 324 PM CDT Wed Apr 7 2021/ Currently...A potent upper low is tracking across eastern Kansas with a front extending south into the Arklatex. As strong lift spreads across the front and warm sector thunderstorms are quickly developing. Latest mesoanalysis indicates 750-1000 J/KG MLCAPE across the Delta with mid level lapse rates over 7 C/KM. As a result the scattered storms developing across central AR, ahead of the main line, may contain some large hail. This large hail threat may reach east Arkansas over the next hour or so. The more significant severe weather threat will move in after 4 pm. The evolution of the convection this afternoon into tonight will be messy. Latest CAMS depict this initial activity of separate lines and clusters eventually merging and forming one main QLCS by the time it arrives at the MS River. This QLCS will have bowing segments and perhaps some embedded supercell structures. Deep layer shear will increase later this afternoon into the evening as the front approaches and the low level jet increases. 0-3 km helicity values will top 250 m2/s2. Instability will naturally peak this afternoon and gradually wane this evening. Should still be enough instability to maintain a severe weather threat well into the overnight. All modes of severe weather are possible along with heavy rainfall and some isolated flash flooding. Damaging winds are the main threat with a few tornadoes possible. The best chance for tornadoes will be south and west of a JBR-MEM-UOX line where the best instability is overlaid with decent shear. The main QLCS should accelerate ahead of the front reaching the TN River and the AL line around midnight. Another fairly robust line is expected to develop along the front itself after midnight east of the MS River. This activity will reach the TN River and AL border by around 5 am. Not sure if this second round will be severe. There may some instability left to tap across north MS so there is at least some potential. At the very least it will bring another round of heavy rain and lightning. The front and precip push east by sunrise Thursday as the dry slot pushes in south of the deep upper low moving into the middle MS Valley. Expect a dry, mild and breezy day with some clouds pushing across northern areas. The next system begins to impact the area Friday as another upper low drops into KS. Meanwhile a strong push of moisture from the gulf heads into the Mid-South. A leading midlevel shortwave in SW flow aloft will kick off widespread showers and thunderstorms across the Mid-South starting Friday afternoon continuing into Friday night. Right now heavy rainfall looks pretty certain. The details of the severe weather threat still need to be worked out since it will depend on how far north the warm sector pushes, the track of the shortwave and placement of the heavy rain. Right now the best severe threat appears to be south of the Mid-South but we will continue to monitor. The rain threat continues through Saturday morning before some clearing and dry weather return starting Saturday afternoon into early next week with seasonably mild temps. Low confidence in the forecast next week with fast moving zonal flow. Can't really rule out rain chances Monday and Tuesday though more likely toward midweek. SJM && .AVIATION... Showers and thunderstorms are roughly congealing into a line along the MS River attm. Expect this line to move across the remainder of the forecast areas by midnight. Additional development is expected along the approaching cold front now moving across western AR. Generally expect ocnl MVFR cigs/IFR vsbys in TSRAs this evening west into the overnight east. VFR conds will return later tonight and continue through the period. Gusty south winds will shift to west/southwest overnight and diminish some then increase and become gusty by mid-morning Thursday. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 7, 7:05 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 705 PM CDT Wed Apr 7 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-090215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 705 PM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms will be possible across the Mid- South tonight. Damaging winds, tornadoes, and large hail will be the main threats from the storms. Locally heavy rainfall will also be possible which may lead to flash flooding. Best chances for severe storms will occur across East-Central Arkansas and Northwest Mississippi. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe thunderstorms will be possible Friday Night into Saturday across the Mid-South. Damaging winds and tornadoes will be the main threats. Locally heavy rainfall may also occur which may lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again Friday Night into Saturday. SJM
In the hours before
Special weather statement, Apr 7, 8:09 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CDT Wed Apr 7 2021
ARZ009-018-026-028-MOZ113-115-080200-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
809 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...
At 808 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Cardwell, or 7
miles east of Paragould, moving east at 30 mph.
People in southeastern Greene...northeastern Craighead...northwestern
Mississippi...southeastern Clay...southwestern Pemiscot and southern
Dunklin Counties should monitor this storm closely.
LAT...LON 3583 9046 3589 9065 3607 9062 3634 9006
3619 8994 3598 8993
TIME...MOT...LOC 0108Z 247DEG 28KT 3603 9039
MJHLocal storm report, Apr 7, 8:19 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SW TYRONZA 35.48N 90.37W
04/07/2021 POINSETT AR TRAINED SPOTTER
2 CENTER PIVOTS DAMAGED ON LARGE IRRIGATION EQUIPMENT
BETWEEN INTERSTATE 555 AND HGWY 322.
&&Local storm report, Apr 7, 8:32 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CDT WED APR 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD COLDWATER 34.69N 89.98W
04/07/2021 TATE MS AMATEUR RADIO
HIGHWAY 51 IN COLDWATER FLOODED OVER ALL 4 LANES 6 TO 8
INCHES DEEP.
&&Special weather statement, Apr 7, 9:15 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
915 PM CDT Wed Apr 7 2021
ARZ026-027-080245-
Poinsett AR-Craighead AR-
915 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northwestern Poinsett County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
At 915 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Greenfield, or near Jonesboro, moving northeast at
45 mph.
People in northwestern Poinsett and central Craighead Counties should
monitor this storm closely.
LAT...LON 3584 9081 3597 9048 3597 9039 3599 9039
3576 9030 3559 9088
TIME...MOT...LOC 0215Z 241DEG 38KT 3573 9070Special weather statement, Apr 7, 9:20 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
920 PM CDT Wed Apr 7 2021
MSZ013-015-016-022-023-080245-
Lafayette MS-Pontotoc MS-Lee MS-Calhoun MS-Chickasaw MS-
920 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Southeastern Lafayette County in northwestern Mississippi...
Pontotoc County in northeastern Mississippi...
Western Lee County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
Northern Chickasaw County in northeastern Mississippi...
At 920 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Banner, or 16 miles southeast of Water Valley,
moving east at 65 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Lafayette...Pontotoc...western Lee...northern
Calhoun and northern Chickasaw Counties should monitor this storm
closely.
LAT...LON 3399 8951 3426 8940 3438 8893 3436 8893
3436 8883 3439 8882 3443 8872 3400 8872
3387 8951
TIME...MOT...LOC 0220Z 249DEG 56KT 3407 8936
SGWSpecial weather statement, Apr 7, 9:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
947 PM CDT Wed Apr 7 2021
MSZ015-016-022-023-080315-
Pontotoc MS-Lee MS-Calhoun MS-Chickasaw MS-
947 PM CDT Wed Apr 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Southwestern Lee County in northeastern Mississippi...
Northeastern Calhoun County in northeastern Mississippi...
Northern Chickasaw County in northeastern Mississippi...
At 947 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 9 miles west of Houlka, or 14 miles northwest of Houston,
moving east at 35 mph.
People in Pontotoc...southwestern Lee...northeastern Calhoun and
northern Chickasaw Counties should monitor this storm closely.
LAT...LON 3392 8926 3416 8927 3416 8925 3426 8925
3437 8870 3400 8872
TIME...MOT...LOC 0247Z 253DEG 33KT 3405 8918
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Apr 7, 7:24 PM CDT | Special Weather Statement | MEG | Marshall | 36 min |
| Apr 7, 7:59 PM CDT | Special Weather Statement | MEG | Coahoma, Tunica | 31 min |
| Apr 7, 8:21 PM CDT | Areal Flood Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 91 min |
| Apr 7, 9:20 PM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 25 min |
| Apr 7, 10:39 PM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| Apr 7, 11:07 PM CDT | Special Weather Statement | MEG | Chickasaw | 23 min |
| Apr 7, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 25 min |
| Apr 7, 11:40 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Apr 8, 2:41 AM CDT | Special Weather Statement | MEG | Chickasaw | 34 min |
| Apr 8, 2:59 AM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Apr 8, 3:17 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 3 hr |
| Apr 8, 3:31 AM CDT | Special Weather Statement | MEG | Monroe | 29 min |
| Apr 8, 3:54 AM CDT | Special Weather Statement | MEG | Itawamba | 36 min |
| Apr 8, 3:56 AM CDT | Tornado Warning | MEG | Itawamba | 49 min |
| Apr 8, 11:49 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 8, 11:57 AM CDT | River Flood Warning | MEG | Monroe | 71 hr |
| Apr 8, 12:08 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 6 days |
| Apr 7, 7:21 PM CDT | Areal Flood Advisory | MEG | Lauderdale, Tipton | 2 hr |
| Apr 7, 8:03 PM CDT | Areal Flood Advisory | MEG | Dyer, Haywood, Lauderdale, Tipton | 108 min |
| Apr 7, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 25 min |
| Apr 7, 9:15 PM CDT | Special Weather Statement | MEG | Craighead | 30 min |
| Apr 7, 8:09 PM CDT | Special Weather Statement | MEG | Dunklin | 51 min |
| Apr 7, 8:44 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 31 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.